# SDR CA971219047

- Difficulty date: November 28, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW120A
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Bearing
- Part number: 310703301
- Condition: Spalled
- Location: Rgb Nr 15
- Part time: 24,835 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN REDUCTION GEARBOX SENT FOR INSP AND REPAIR AFTER OPERATOR NOTED A LARGE NUMBER OF SHINY METAL FLAKES IN RGB SCAVENGE FILTER AND ON RGB CHIP DETECTOR.  DISASSEMBLY OF ENG REVEALED SOURCE OF METAL CONTAM WAS SPALLING OF NR 15 BEARING.  NR 15 BEARING ROLLERS AND UNDAMAGED PORTION OF OUTER RACE HAD CHAINS OF ELECTRICAL DISCHARGE PITTING WHICH APPEAR TO BE CAUSE OF THE SPALLED BEARING.  SECONDARY DAMAGE FROM THE SPALLED BEARING LIMITED TO NR 13 LT BEARING.  THERE IS SOME DETECTABLE MAGNETISM ON A RANDOM SCATTERING OF STEEL COMPONENTS.  THIS PATTERN IS NOT TYPICAL OF A LIGHTNING STRIKE, SO A LIGHTNING STRIKE IS NOT THOUGHT TO BE A CAUSE OF NR 15 BEARING FAILURE.  PART TC:  34,042.
